0
RESEARCH PAPERS: Additional Technical Papers

Asymptotic Behavior of the Closed Loop Poles of Linear Optimal Multivariable Systems

[+] Author and Article Information
M. A. Johnson, M. J. Grimble

Industrial Control Unit, Department of Electronic & Electrical Engineering, University of Strathclyde, Glasglow G1 1XW, Scotland, U.K.

J. Dyn. Sys., Meas., Control 105(3), 165-178 (Sep 01, 1983) (14 pages) doi:10.1115/1.3140651 History: Received June 25, 1982; Online July 21, 2009

Abstract

A new theory to describe the asymptotic optimal closed-loop pole positions and their related eigenvectors is presented. This is accomplished by utilizing the optimal return difference relation in a matrix/input vector description of the asymptotic eigenstructure. The paper contains an analysis for the finite closed-loop positions showing that for nonsquare systems, there can be finite closed loop-poles not associated with the system invariant zeros. Also presented is an elementary analysis for the asymptotically infinite closed-loop pole positions. Introduced here are the concepts of Butterworth patterns and some simple subspace characterisations of the input vector directions.

Copyright © 1983 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In